Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


immunosuppressants
Jul 18, 2008

Dear Doctor. I'm a young girl from Poland. I asked two times about my drug-mesalazine, I have one more question.This is my last guestion, I promise. :) As you know I took mesalazine to treat my colitis ulcerosa.I've read that mesalazine has some immunosuppressive actions.This is the article: http://www.utdol.com/patients/content/topic.do;jsessionid=808E792DE9619D1819CDDD12C5EF3009.0503?topicKey=~tCxoPRd8_TGd.L&view=print You wrote on this forum that immunosuppressive agents may delay seroconversion. Why do you think that mesalazine would not delay seroconversion? It also has some immunosuppressive actions. It is impossible because it acts locally in colon , not systemically? I know that mesalazine is not immunosuppressant, rather anti-inflammatory drug but may inhibit local IgG production in colon ( other medical article). Mesalazine would not delay seroconversion and HIV antibody production because it is not so strong as corticosteroids and other potent immunosuppressive agents (for example cyclosporine). Am I right? Please explain me, I don't understand it. My dates: *16 may 2007 - last exposure *july 2007 - I started to take drugs ( mesalazine) *18 september 2007 -first HIV test (after 4 months,negative) *1 december 2007 -I stopped taking mesalazine *8 april 2008- second test,after 10 months, negative.

I'm pregnant so it is so important for me. Thank you doctor for your patience, I'm waiting for answer. This is my last question,I promise. Thank you.

Response from Dr. Frascino

Hello,

See below.

Dr. Bob

Help me Doctor,please. Jul 18, 2008

Dear Doctor. Please answer my guestion. I asked about mesalazine and immunosuppressants - 10 or 11 july. It is my last guestion,I promise. I visit your forum 10 times a day to check if there is an answer. I'm so sad and stressed :(

Response from Dr. Frascino

Hello,

See below.

Dr. Bob

I need help Jul 18, 2008

Dear Doctor. I don't know what is going on with me, I'm sad , I feel like I'm going crazy. I visit your forum many times a day to check if there is an answer and I still think about my test.I know that I asked two times about mesalazine but really it was my last question. Please remeber to answer.I'm crying now, I feel very bad, I afraid that I will miscarry (I'm pregnant) because I'm under stress.

Response from Dr. Frascino

Hello Young Girl from Poland,

Whether this really is your last question on this topic, I can assure you this will be my final (repetitive) answer. Mesalazine does not affect HIV test results. Mesalazine does not delay HIV seroconversion. Whatever "immunosuppressive actions" mesalazine may possess, the actions do not affect specific anti-HIV antibody production. I just can't say it any plainer than that. HIV is not your problem; however, you do have a very significant medical problem that requires immediate attention. You diagnosed your problem well when you wrote ". . . I'm sad, I feel like I'm going crazy . . . I'm under stress . . . I feel very bad . . . I'm crying . . ." etc. There is no doubt you are clinically very depressed. Depression is a very common and treatable illness. I have urged you to seek professional help for this problem in my previous responses (see below) and I again urge you see a psychiatrist or psychologist without delay. There is nothing more I can offer you over the Internet. I do hope you follow my advice this time because I too believe you "need help"!.

Dr. Bob

Salicylates-very important article! Jul 7, 2008

Dear Doctor.

I wrote to you one month ago and asked about mesalazine.You answered that mesalazine would not delay seroconversion because it is anti- inflammatory drug but I've read in the internet that mesalazine have also some immunosuppressive functions(not big)Read also plesae the article about modulation of hiv production by salicylates. Do you still think that it would not interfere my test? I had tests 4 and 10 months after exposure. Please help me. I'm pregnant. This is article: http://gateway.nlm.nih.gov/MeetingAbstracts/ma?f=102209861.html

Response from Dr. Frascino

Hello, The article you reference is from 1994, which is ancient history in terms of the HIV/AIDS pandemic. It also does not address HIV-antibody production! It relates to using high-dose salicylates to decrease HIV production (actual virus production, not anti-HIV antibody production). My assessment and advice remain unchanged. Stop worrying!

Dr. Bob

Mesalazine- Doctor please help me. Jun 11, 2008

Dear Doctor.

Plese remember to answer my question about mesalazine, maybe tomorrow or another day. I'm waiting. I'm so frightened because I'm pregnant. I can't eat , I can't sleep. :( I don't have money for donation because I'm young student and I don't work. Kind regards. Dear Doctor. I know that you are very busy,many pople write here. I've read all forum but I haven't found informations about Salofalk. Would it dealy seroconversion?I wrote two messages about it 2 and three days ago. Please help me :( I'm very tired and cry all the time :( I'm not American so my english isn't very well. Sorry for mistakes.You can also write on my e-mail address. Thank you.

Response from Dr. Frascino

Hi,

Mesalazine is an anti-inflammatory drug used to treat inflammation of the gastrointestinal tract (Crohn's disease, ulcerative colitis, etc.) It will not alter your ability to make anti-HIV antibodies, the duration of the HIV window period or the accuracy of HIV-related tests.

Why are you crying all the time??? Perhaps you should talk to your doctor about feeling so exhausted and sad. You could be suffering from depression, a very treatable condition. Good luck. Hope your smile returns soon.

Dr. Bob



Previous
Help me Doctor,please.
Next
Risk from Vaginal

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement